Alert archive / Arkansas / Special Weather Statements in 2007

Special Weather Statement, NWS Tulsa, OK

June 30, 2007Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jun 30, 2007, 3:11 PM CDT for Franklin County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2007, 3:11 PM CDT (20:11 UTC)
Expired
Jun 30, 2007, 3:45 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 302011
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT SAT JUN 30 2007

ARZ020-302045-
FRANKLIN AR-
311 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     EASTERN FRANKLIN

AT 311 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WATALULA TO 3 MILES WEST OF DENNING...MOVING
NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...ALIX...TAFT...OZARK...DENNING...ALTUS...WATALULA...
MOUNTAIN TOP AND WIEDERKEHR VILLAGE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3557 9393 3540 9386 3540 9371 3571 9369

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 30, 11:03 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 30, 11:03 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1103 AM CDT SAT JUN 30 2007

.DISCUSSION...
LOW LEVEL JET RESPONSIBLE FOR AIDING ADDITIONAL RAINFALL OVERNIGHT
AND INTO THE MORNING HOURS HAS DIMINISHED SOME...AS EVIDENT OF A
DECREASE IN AREAL COVERAGE OF RADAR ECHOES. EXPECT DIURNALLY DRIVEN
ACTIVITY FOR THE AFTERNOON HOURS...WITH ENHANCED COVERAGE EXPECTED
ACROSS THE WESTERN PORTION OF CWA IN CLOSER PROXIMITY OF THE FRONT
AND UPPER LEVEL LOW. ADJUSTMENTS TO THE CURRENT FORECAST ARE LARGELY
MINIMAL...MAINLY TO ADJUST POPS BASED ON LATEST TRENDS AND TO
ADJUST CLOUD COVER AND TEMPS SOME. OTHERWISE...REST OF FORECAST AND
CURRENT FLASH FLOOD WATCH WILL BE LEFT AS IS.

UPDATED ZFP/PFM/AFM/FFA ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067.

AR...NONE.
&&

SHORT TERM...23
LONG TERM....05
Hazardous weather outlook, Jun 30, 1:05 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT SAT JUN 30 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
105 PM CDT SAT JUN 30 2007

...ADDITIONAL PERIODS OF HEAVY RAINFALL EXPECTED ACROSS EASTERN
   OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ALONG AND NORTH OF INTERSTATE 44.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A PERSISTENT MID LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER CENTRAL
AND WESTERN OKLAHOMA TODAY AND WILL BE COUPLED WITH CONTINUED MOIST
FLOW INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL
RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE COMMON ON TOP OF ALREADY
SATURATED GROUND THROUGH TONIGHT..ESPECIALLY ACROSS FAR NORTHEAST
OKLAHOMA. THEREFORE THE SIGNIFICANT RISK OF FLOODING WILL CONTINUE.
IN ADDITION...HEAVIER SHOWERS AND THUNDERSTORMS WHICH MAY OCCUR
JUST ABOUT ANYWHERE THIS AFTERNOON MAY PRODUCE 1 TO 2 INCH RAINFALL
AMOUNTS IN A VERY SHORT TIME. A FLASH FLOOD WATCH IS IN EFFECT FOR
MUCH OF NORTHEAST OKLAHOMA. SEE /OKCFFATSA/ FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS ACROSS NORTHEAST OKLAHOMA SHOULD CONTINUE TO
MONITOR CONDITIONS CLOSELY FOR THE POTENTIAL OF FLOODING AND BE
PREPARED TO ENACT LOCAL FLOOD PROCEDURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LEVEL SYSTEM WILL CONTINUE TO IMPACT THE AREA THROUGH
SUNDAY. HEAVY RAIN AND FLOODING WILL REMAIN A CONCERN AT LEAST
THROUGH SUNDAY...ESPECIALLY OVER NORTHEAST OKLAHOMA. BY EARLY
NEXT WEEK THIS SYSTEM WILL BECOME MORE DISORGANIZED AND MOVE TO
THE SOUTHWEST...HOWEVER MOISTURE WILL REMAIN PLENTIFUL. THUS...
THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE AT LEAST INTO
EARLY NEXT WEEK. THE OVERALL COVERAGE AND ORGANIZATION OF SHOWERS
AND THUNDERSTORMS WILL LIKELY DIMINISH WITH TIME AFTER SUNDAY.
LATEST DATA SUGGESTS THAT DRIER AIR MAY FINALLY MOVE INTO THE
AREA BY THE END OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 30, 2:53 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT SAT JUN 30 2007

ARZ001-302030-
BENTON AR-
253 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     NORTHERN BENTON

AT 253 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF BENTONVILLE...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MILLER...HILL TOP...
BENTONVILLE...ROGERS...PEA RIDGE...GATEWAY...AVOCA...BELLA VISTA AND
GARFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3632 9428 3632 9408 3649 9394 3651 9427
Special weather statement, Jun 30, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT SAT JUN 30 2007

ARZ020-302045-
FRANKLIN AR-
311 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     EASTERN FRANKLIN

AT 311 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WATALULA TO 3 MILES WEST OF DENNING...MOVING
NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...ALIX...TAFT...OZARK...DENNING...ALTUS...WATALULA...
MOUNTAIN TOP AND WIEDERKEHR VILLAGE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3557 9393 3540 9386 3540 9371 3571 9369

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:27 PM CDTFlash Flood WarningTSANowata, Washington3 hr
Jun 29, 11:00 PM CDTFlash Flood WarningTSACraig90 min
Jun 30, 12:25 AM CDTFlash Flood WarningTSACraig95 min
Jun 30, 3:33 AM CDTFlash Flood WarningTSAOkfuskee, Okmulgee3 hr
Jun 30, 5:59 PM CDTSpecial Weather StatementTSACherokee46 min
Jun 30, 6:00 PM CDTSpecial Weather StatementTSAOttawa30 min
Jun 30, 2:53 PM CDTSpecial Weather StatementTSABenton37 min

Nearby

Special Weather Statements in Arkansas, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.